Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cutting Back On One of Meds.
Apr 1, 2004

I have been living with HIV/AIDS for almost 20yrs.In that time I have been on & off meds many times over. I started again after a break of 8mos.. The new combination is: Crixivan,Norvir,Combivir,and Viread. I have been dealing with a # of side effects, but the counts are good, (actually GREAT), according to my DR. and now he is trying to help me with the side effects by cutting down on one of the meds. He offered me this option: To cut back on the Norvir,(which I am elated about,"smile"),however I am scared. Is my concern valid? He had expressed that there are no guarentees, and this I know, being 20 yrs at this, I am just questioning what are the possible things that could go wrong? Thank You "Nerveous and Scared Dave"

Response from Dr. Lee

Im not sure which of the side effects are troubling you most. This is a regimen that I sometimes use for patients who have been on several other combos or who need "salvage" treatments. If you it is effective for you and the side effects are not too great I would encourage you to "hang in there" a bit to see if your symptoms ease. However, if they are very severe, of course you want to try to reduce the side effects. You haven't listed your current dose or the recommended change in dosing, so I can't comment on the specifics. One note is that the Norvir is generally used only as a "booster" in this regimen, so higher doses (400-600 bid) may not be necessary.

Be well.



Previous
News on the best combo for first timers.
Next
Norvir booster?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement